MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 6190052
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with non union and underwent anterior cervical discectomy and fusion (acdf) surgery at c4-7 levels.Post-operatively, the locking mechanism of the plate was broken.As a result, revision surgery was performed to remove the hardware and perform re-instrumentation.The products came in contact with the patient.No fragment of the plate remained in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Post-op x-rays of c4-c7 acdf show a backed out screw at c7.Solid fusion is apparent at c5-6, less so at c6-7 peek interbody grafts were used.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis results: visual microscopic the plate was returned without any outward signs of damage.After a microscopic review of the plate, there does not appear to be any cracking.Once the screw had broken the angle between the screw head and lock could change allowing the screw to move past the lock.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8109379
Report Number1030489-2018-01565
Device Sequence Number1913553
Product Code KWQ
UDI-Device Identifier00613994235916
UDI-Public00613994235916
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6190052
Device Lot Number0551345W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/27/2018
06/26/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/24/2018
07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight61